MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 1 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 1 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Model Number 75002695
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a hemiarthroplasty had been performed, the patient experienced pain due to stem loosening.A revision surgery was performed to explant stem, oxinium head and bipolar head.The patient outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that the patient who has implanted a smith and nephew stem, a bipolar head and an oxinium head is suffering from pain and loosening of stem.The initial surgery was (b)(6) 2011 and the revision surgery was planned on (b)(6) 2020.The surgeon states that the s+n devices were not defective.The devices, used in treatment, were not returned for investigation nor has any batch number been reported.Also from a medical investigation perspective, no documentation was received to fully evaluate the complaint and the patient current status is unknown.An appropriate investigation could therefore not be conducted.The instruction for use at the time of implantation (lit.-nr.12.23 ed.07/10) states loosening as a known possible adverse effect in combination with the implantation of a hip prosthesis.Furthermore, the failure mode and the severity is covered through our risk management.To conclude, based on the available information, the root cause of the reported issue cannot be confirmed and the reported loosening of stem cannot be confirmed.Based on available information, the need for corrective action is not indicated.The complaint will be reopened should additional information be received.Smith and nephew will continue to monitor this device for similar issues.

Brand Name
SL-PLUS STANDARD STEM 1 NON-CEMENTED
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10679854
Report Number9613369-2020-00213
Device Sequence Number14243565
Product Code KWY
UDI-Device Identifier07611996078633
UDI-Public07611996078633
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75002695
Device Catalogue Number75002695
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342804; 75004339; 71342804; 75004339
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;